Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Oct 8, 2021, 8:49 AM EDT for Atkinson County, Bacon County, Pierce County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2021, 8:49 AM EDT (12:49 UTC)
- Expired
- Oct 8, 2021, 9:15 AM EDT
- In force
- 26 min
- Issued by
- NWS Jacksonville, FL
- Hail
- 0.50 in
- Wind
- 50
Counties Atkinson County, GA, Bacon County, GA, Pierce County, GA
The radar
The Moody AFB radar (KVAX), 51 km from the middle of the area, began a volume at 12:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 0.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2220 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
789
WWUS82 KJAX 081249
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
849 AM EDT Fri Oct 8 2021
GAZ132-134-135-149-151-163-250-081315-
Pierce GA-Bacon GA-Atkinson GA-Appling GA-Clinch GA-Coffee GA-
Northern Ware GA-
849 AM EDT Fri Oct 8 2021
...Strong thunderstorms will impact portions of southeastern Coffee,
central Pierce, Atkinson, northwestern Ware, Bacon, northwestern
Clinch and south central Appling Counties through 915 AM EDT...
At 849 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northwest of Bristol to near
Willacoochee. Movement was southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Alma, Pearson, Willacoochee, Patterson, Nicholls, Offerman, Pebble
Hill, Jamestown, Bristol and Cogdell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3161 8233 3141 8206 3104 8297 3118 8297
3119 8305 3123 8305 3128 8303 3131 8306
3133 8306 3134 8307 3136 8310 3139 8312
TIME...MOT...LOC 1249Z 331DEG 12KT 3155 8232 3130 8304
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
$$
SHASHYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Oct 8, 7:45 AM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Oct 8, 7:45 AM EDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 745 AM EDT Fri Oct 8 2021 .AVIATION... [Through 12Z Saturday] Much more active day than on Thursday. Currently some LIFR around GNV but should end in the next couple of hours. Frontal wave moves along the frontal boundary and pushes convection into southeast GA by the late morning hours 15-21Z, and the northeast FL TAF sites by the afternoon hours 17-00Z with predominant MVFR CIGS and SHRA with VCTS, and have included TEMPO groups to account for heavy t'storm activity with mainly MVFR VSBYS/CIGS and gusty winds, but IFR conditions not out of the question, but for now will leave as MVFR. Current model suite does kick showers/storms into the Atlc waters during the evening hours in the 00-06Z time frame and for now have shown some improving conds with higher MVFR CIGS and back to VCSH for weather coverage. && .PREV DISCUSSION [303 AM EDT]... .NEAR TERM [Through Tonight]... Warm and humid conditions will continue today as low pressure develops along stalled frontal boundary over South Georgia this morning and tracks slowly East-Southeast towards the Atlantic Coastal Waters just off SE GA coast and Brunswick by this evening, then lastly towards the East-Northeast and into the Western Atlc by late tonight. While the surface low reflection will be relatively weak, the mid and upper level shortwave energy passing just north of the region will enhance lift and divergence aloft and expect numerous to widespread showers to break out this morning across inland SE GA and then spread towards coastal SE GA and most of NE FL during the afternoon hours. A combination of these features aloft, just enough diurnal heating to push Max temps into the 80s and Precipitable Water Amounts (PWATs) around 2 inches will combine to produce intense embedded storms ahead of the trailing cold frontal boundary. These will contain gusty winds and heavy rainfall, with isolated severe storms with damaging winds and hail, along with a few storms with some low level rotation and an isolated tornado cannot be ruled out, especially as the activity reaches a weak East Coast sea breeze front that will have pushed into to the I-95 corridor. In addition to the isolated severe potential, the slow movement of the storms could present some localized flash flood potential along the urban areas of the I-95 corridor. This storm activity will continue into the early evening hours until the low pressure pushes offshore and the trailing frontal boundary makes it to the Atlantic Coast during the overnight hours with rainfall chances slowly decreasing through the night as low level winds shift to the Northwest behind the frontal boundary. Low temps should be able to fall into the mid/upper 60s for SE GA and upper 60s/lower 70s for NE FL. As the rainfall ends, and some partial clearing takes place after midnight over inland areas, expect patchy dense fog formation with the potential for widespread dense fog in some locations by sunrise Saturday morning and Dense Fog Advisories may be required. .SHORT TERM [Saturday Through Sunday Night]... Drier air and northerly flow will build in over the region the weekend as ridging amplifies over the northeastern US. PWAT values with measured amounts ranging between 1.15 and 1.5 inches will result in a dramatic reduction in convection for the weekend, with the highest likelihood for isolated to scattered showers occurring in conjunction with diurnal heating. Northerly surface winds will result in the afternoon sea breeze reaching inland to near the I-95 corridor. Daily high temperatures will primarily range within the lower to mid 80s with overnight low temperatures dropping down into the mid 60s for inland areas and in the upper 60s and lower 70s along the coastline. .LONG TERM [Monday Through Thursday]... North-northeasterly flow associated with mostly dry air will gradually become more easterly over the course of next week as the center of high pressure rotation moves to the northeast across northern Georgia, with showers expected to develop with daytime heating primarily along the coast and into north central Florida. Temperatures will experience a mild warming trend towards the end of the week with temps rising above the seasonal average. .MARINE... Generally variable winds 5-10 knots today as weak low pressure develops on stationary frontal boundary just north of the waters and then pushes into the waters this evening and then northeast late tonight pulling a cold front through the waters with winds becoming north 10-15 knots for the weekend, then as high pressure builds north of the waters winds become northeast early next week. Strong to severe storms can be expected to push into the waters this afternoon and will continue through the evening hours with strong winds, small hail, frequent lightning and heavy rainfall. Rip Currents: Moderate risk of rip currents continues today with surf/breakers in the 2-4 ft range and elevated water levels expected during times of high tide through the weekend. .HYDROLOGY... Pockets of heavy rainfall in strong to severe storm activity today will lead to a localized flash flood threat, mainly in urban areas along the I-95 corridor. && .PRELIMINARY POINT TEMPS/POPS... AMG 83 65 82 63 82 / 70 40 20 0 10 SSI 82 69 82 68 82 / 90 50 40 10 20 JAX 86 68 84 67 84 / 90 50 30 10 20 SGJ 85 69 84 70 83 / 90 70 40 20 30 GNV 87 68 84 65 84 / 80 60 30 0 20 OCF 87 69 86 67 86 / 90 50 30 0 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Oct 8, 6:27 AM EDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
627 AM EDT Fri Oct 8 2021
GAZ132-133-081115-
Coffee GA-Jeff Davis GA-
627 AM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of northern Coffee and
western Jeff Davis Counties through 715 AM EDT...
At 627 AM EDT, Doppler radar was tracking a strong thunderstorm near
Ambrose, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Broxton, Ambrose, Pridgen, Snipesville and Denton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3166 8272 3155 8307 3161 8306 3163 8301
3166 8301 3166 8300 3179 8299 3178 8292
3179 8290 3178 8289 3178 8287 3182 8284
3181 8282 3184 8278 3185 8279 3186 8276
3190 8270 3191 8266
TIME...MOT...LOC 1027Z 243DEG 19KT 3164 8309
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SHASHYSpecial weather statement, Oct 8, 7:23 AM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
723 AM EDT Fri Oct 8 2021
GAZ133-135-081215-
Appling GA-Jeff Davis GA-
723 AM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of northeastern Jeff
Davis and northwestern Appling Counties through 815 AM EDT...
At 723 AM EDT, Doppler radar was tracking a strong thunderstorm near
Hazlehurst, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hazlehurst, Graham, Plant Hatch and Pine Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3195 8241 3196 8240 3195 8239 3196 8238
3194 8238 3193 8232 3194 8231 3195 8231
3193 8230 3194 8228 3184 8223 3178 8256
3193 8263 3194 8259 3196 8256 3195 8249
3195 8248 3196 8249 3196 8250 3197 8248
TIME...MOT...LOC 1123Z 244DEG 14KT 3189 8253
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHASHYSpecial weather statement, Oct 8, 7:37 AM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
737 AM EDT Fri Oct 8 2021
GAZ132-081200-
Coffee GA-
737 AM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of southern Coffee
County through 800 AM EDT...
At 737 AM EDT, Doppler radar was tracking a strong showers and
thunderstorms 7 miles north of Willacoochee, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Douglas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3147 8314 3147 8312 3148 8311 3161 8272
3144 8271 3141 8296 3142 8296 3142 8314
TIME...MOT...LOC 1137Z 257DEG 15KT 3145 8306
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHASHYSpecial weather statement, Oct 8, 8:41 AM EDT, 8 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
841 AM EDT Fri Oct 8 2021
GAZ132-134>136-149-151-250-081315-
Pierce GA-Bacon GA-Atkinson GA-Appling GA-Coffee GA-Wayne GA-
Northern Ware GA-
841 AM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of southeastern Coffee,
northern Pierce, east central Atkinson, northwestern Ware,
southeastern Bacon, west central Wayne and southeastern Appling
Counties through 915 AM EDT...
At 840 AM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Alma, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dixie Union, Bristol, New Lacy, Bickley and Axson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3125 8272 3134 8280 3166 8216 3147 8204
TIME...MOT...LOC 1240Z 229DEG 14KT 3148 8236
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHASHYLocal storm report, Oct 8, 8:45 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
845 AM EDT FRI OCT 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM TSTM WND DMG 4 ENE AMBROSE 31.61N 82.94W
10/08/2021 Coffee GA EMERGENCY MNGR
COFFEE COUNTY EMERGENCY MANAGEMENT REPORTS NUMEROUS TREES
DOWN FROM A POSSIBLE TORNADO ALONG BOWENS MILL ROAD NEAR
GEORGIA HIGHWAY 268 AND WORTH ROAD BETWEEN AMBROSE AND
BROXTON. TIME OF DAMAGE ESTIMATED BY DOPPLER RADAR DATA.
&&
NELSONSpecial weather statement, Oct 8, 8:49 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
849 AM EDT Fri Oct 8 2021
GAZ132-134-135-149-151-163-250-081315-
Pierce GA-Bacon GA-Atkinson GA-Appling GA-Clinch GA-Coffee GA-
Northern Ware GA-
849 AM EDT Fri Oct 8 2021
...Strong thunderstorms will impact portions of southeastern Coffee,
central Pierce, Atkinson, northwestern Ware, Bacon, northwestern
Clinch and south central Appling Counties through 915 AM EDT...
At 849 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northwest of Bristol to near
Willacoochee. Movement was southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Alma, Pearson, Willacoochee, Patterson, Nicholls, Offerman, Pebble
Hill, Jamestown, Bristol and Cogdell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3161 8233 3141 8206 3104 8297 3118 8297
3119 8305 3123 8305 3128 8303 3131 8306
3133 8306 3134 8307 3136 8310 3139 8312
TIME...MOT...LOC 1249Z 331DEG 12KT 3155 8232 3130 8304
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SHASHYThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 10:47 AM EDT | Special Marine Warning | JAX | 72 min | |
| Oct 8, 11:04 AM EDT | Special Weather Statement | JAX | Suwannee | 26 min |
| Oct 8, 11:29 AM EDT | Special Weather Statement | JAX | Suwannee | 46 min |
| Oct 8, 11:35 AM EDT | Special Marine Warning | JAX | 73 min | |
| Oct 8, 11:45 AM EDT | Special Weather Statement | JAX | Nassau | 30 min |
| Oct 8, 12:05 PM EDT | Special Weather Statement | JAX | Duval | 40 min |
| Oct 8, 12:11 PM EDT | Special Marine Warning | JAX | 94 min | |
| Oct 8, 12:14 PM EDT | Special Weather Statement | JAX | Nassau | 31 min |
| Oct 8, 12:37 PM EDT | Special Weather Statement | JAX | Baker | 23 min |
| Oct 8, 12:40 PM EDT | Special Weather Statement | JAX | Nassau | 20 min |
| Oct 8, 12:42 PM EDT | Special Weather Statement | JAX | Duval | 33 min |
| Oct 8, 1:03 PM EDT | Special Marine Warning | JAX | 57 min | |
| Oct 8, 1:20 PM EDT | Special Weather Statement | JAX | Saint Johns | 40 min |
| Oct 8, 1:23 PM EDT | Special Marine Warning | JAX | 67 min | |
| Oct 8, 1:46 PM EDT | Special Marine Warning | JAX | 89 min | |
| Oct 8, 2:02 PM EDT | Special Marine Warning | JAX | 58 min | |
| Oct 8, 2:09 PM EDT | Special Marine Warning | JAX | 96 min | |
| Oct 8, 2:23 PM EDT | Special Weather Statement | JAX | Putnam | 52 min |
| Oct 8, 2:29 PM EDT | Special Weather Statement | JAX | Marion | 46 min |
| Oct 8, 2:47 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Putnam, Saint Johns | 28 min |
| Oct 8, 3:17 PM EDT | Special Marine Warning | JAX | 88 min | |
| Oct 8, 3:18 PM EDT | Special Weather Statement | JAX | Marion | 27 min |
| Oct 8, 3:28 PM EDT | Special Weather Statement | JAX | Flagler | 32 min |
| Oct 8, 3:46 PM EDT | Special Weather Statement | JAX | Lake | 29 min |
| Oct 8, 4:44 PM EDT | Special Weather Statement | JAX | Marion | 31 min |
| Oct 8, 6:27 AM EDT | Special Weather Statement | JAX | Coffee | 48 min |
| Oct 8, 6:46 AM EDT | Severe Thunderstorm Warning | JAX | Coffee | 29 min |
| Oct 8, 7:15 AM EDT | Severe Thunderstorm Warning | JAX | Coffee, Jeff Davis | 60 min |
| Oct 8, 7:23 AM EDT | Special Weather Statement | JAX | Appling | 52 min |
| Oct 8, 7:37 AM EDT | Special Weather Statement | JAX | Coffee | 23 min |
| Oct 8, 7:53 AM EDT | Severe Thunderstorm Warning | JAX | Appling, Atkinson, Bacon, Coffee, Jeff Davis | 52 min |
| Oct 8, 7:58 AM EDT | Areal Flood Warning | JAX | Coffee, Jeff Davis | 3 hr |
| Oct 8, 8:41 AM EDT | Special Weather Statement | JAX | Bacon | 34 min |
| Oct 8, 8:46 AM EDT | Severe Thunderstorm Warning | JAX | Appling, Wayne | 44 min |
| Oct 8, 9:18 AM EDT | Special Weather Statement | JAX | Atkinson, Bacon, Pierce | 57 min |
| Oct 8, 9:19 AM EDT | Special Weather Statement | JAX | Wayne | 56 min |
| Oct 8, 9:41 AM EDT | Special Weather Statement | JAX | Brantley, Pierce, Wayne | 34 min |
| Oct 8, 10:15 AM EDT | Special Weather Statement | JAX | Brantley, Glynn, Wayne | 30 min |
| Oct 8, 10:26 AM EDT | Special Weather Statement | JAX | Clinch, Echols, Ware | 49 min |
| Oct 8, 10:41 AM EDT | Special Weather Statement | JAX | Glynn | 49 min |
| Oct 8, 10:44 AM EDT | Severe Thunderstorm Warning | JAX | Brantley, Camden, Glynn, Wayne | 31 min |
| Oct 8, 10:57 AM EDT | Special Weather Statement | JAX | Charlton | 33 min |
| Oct 8, 11:24 AM EDT | Special Weather Statement | JAX | Camden | 36 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.